MAUDE Adverse Event Report: CORDIS CORPORATION GC 5F 056 JL 3.5 LBT; CATHETER, PERCUTANEOUS

CORDIS CORPORATION GC 5F 056 JL 3.5 LBT; CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 17964856 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a 5f.056¿ judkin¿s left 3.5 (jl3.5) long vista brite tip guiding catheter was circulated when a fracture was observed in the body of the catheter.Therefore, the specialist requested a change of input and a new unknown catheter was circulated.The device has no contact with the patient or fluids.There was no reported patient injury.The device was intended to be used in an angioplasty procedure.The device will not be returned for evaluation.
 
Additional Manufacturer Narrative
Complaint conclusion: a 5f.056¿ judkin¿s left 3.5 (jl3.5) long vista brite tip guiding catheter was circulated when a fracture was observed in the body of the catheter.Therefore, the specialist requested a change of input and a new unknown catheter was circulated.The device has no contact with the patient or fluids.The device was intended to be used in an angioplasty procedure.There was no reported patient injury.The device was not returned for analysis.A product history record (phr) review of lot 17964856 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.Based on the information provided, it is not possible to draw a clinical conclusion between the devices and the reported event.Without the return of the devices for analysis, the reported customer event ¿catheter (body/shaft) - cracked - during prep¿ could not be confirmed and the exact root cause could not be determined.Storage or handling factors may have contributed to the reported event.Per the instructions for use (ifu), which is not intended as a mitigation of risk, ¿store in a cool, dark, dry place.Do not use open or damaged packages.Do not resterilize.Do not expose to organic solvents.Inspect the guiding catheter before use to verify that its size, shape, and condition are suitable for the specific procedure.¿ the recommended procedure section in the ifu states, ¿remove the guiding catheter from its packaging.Inspect the guiding catheter upon removal from packaging to verify that it is undamaged.Warning: do not use a guiding catheter that has been damaged in any way.If damage is detected, replace with an undamaged guiding catheter.¿ neither the phr review nor the information available suggests a design or manufacturing related cause could be related to the manufacturing process of the unit.Therefore, no corrective or preventive actions will be taken.
 
Event or Problem Description
As reported, a 5f.056¿ judkin¿s left 3.5 (jl3.5) long vista brite tip guiding catheter was circulated when a fracture was observed in the body of the catheter.Therefore, the specialist requested a change of input and a new unknown catheter was circulated.The device has no contact with the patient or fluids.There was no reported patient injury.The device was intended to be used in an angioplasty procedure.The device was returned for evaluation.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, a 5f.056¿ judkin¿s left 3.5 (jl3.5) long vista brite tip guiding catheter was circulated when a fracture was observed in the body of the catheter.Therefore, the specialist requested a change of input and a new unknown catheter was circulated.The device has no contact with the patient or fluids.There was no reported patient injury.The device was intended to be used in an angioplasty procedure.One non-sterile unit of a vista brite tip catheter (gc 5f 056 jl 3.5 lbt) was received for analysis.During the visual inspection, a few kinked conditions were found located approximately at 33.3, 45.1 and 80.8 cm from distal tip.No other anomalies were found along the device.Dimensional analysis was performed to verify the correct catheter inner diameter (id) and outer diameter (od), measurements were taken near the damages.Dimensional analysis result was found within specification.Functional analysis was performed.A flushing test was attempted, no difficulty, leak or any other anomaly was noted during the test.A product history record (phr) review of lot 17964856 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported event by the customer as ¿catheter (body/shaft) ¿ cracked - during prep¿ was not confirmed since no crack was found during visual inspection or functional analysis.However, a few kinks were noted during analysis.Dimensional analysis was performed, and it was found within specification.The exact cause of the conditions found could not be conclusively determined during the analysis.Procedural and/or handling factors might have contributed to the reported conditions on the unit since the device did not present any obvious indication of manufacturing defect or anomaly that could contribute to the event as reported.According to the instructions for use (ifu), which is not intended as a mitigation of risk, ¿store in a cool, dark, dry place.Do not use open or damaged packages.Do not resterilize.Do not expose to organic solvents.Inspect the guiding catheter before use to verify that its size, shape, and condition are suitable for the specific procedure.¿ the recommended procedure section in the ifu states, ¿remove the guiding catheter from its packaging.Inspect the guiding catheter upon removal from packaging to verify that it is undamaged.Warning: do not use a guiding catheter that has been damaged in any way.If damage is detected, replace with an undamaged guiding catheter.¿ neither the phr review nor the product analysis suggests that the reported failure could be related to the manufacturing process of the unit.No corrective or preventive actions will be taken.

Brand Name
GC 5F 056 JL 3.5 LBT
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key11470218
Report Number9616099-2021-04332
Device Sequence Number4041641
Product Code DQY
UDI-Device Identifier20705032015186
UDI-Public20705032015186
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K000715
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model NumberN/A
Device Catalogue Number5560020L
Device Lot Number17964856
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2021
Initial Date Received by Manufacturer 02/16/2021
Supplement Date Received by Manufacturer03/17/2021
04/09/2021
Initial Report FDA Received Date03/12/2021
Supplement Report FDA Received Date03/18/2021
05/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1